Alert archive / Puerto Rico / Flash Flood Warnings in 2018
Flash Flood Warning 12, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 23, 2018, 12:59 PM CDT. It was in force for 91 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2018, 12:59 PM CDT (17:59 UTC)
- Expired
- Sep 23, 2018, 2:30 PM CDT
- In force
- 91 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 30 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 1:05 PM CDT | FLASH FLOOD | 5 W Carolina, PR | CAR STRANDED ON FLOODING ALONG 65 INFANTERIA ROAD HEADING TOWARD CAGUAS BEFORE LOBBY. |
| Sep 23, 1:05 PM CDT | FLASH FLOOD | San Juan, PR | CAR STRANDED ON FLOODING ALONG 65 INFANTERIA ROAD HEADING TOWARD CAGUAS BEFORE LOBBY. |
| Sep 23, 1:20 PM CDT | FLASH FLOOD | 4 Ene Bayamon, PR | QUEBRADA MARGARITA NEAR HYW 20 OUT OF ITS BANKS. |
| Sep 23, 1:20 PM CDT | FLASH FLOOD | Guaynabo, PR | QUEBRADA MARGARITA NEAR HYW 20 OUT OF ITS BANKS. |
| Sep 23, 1:28 PM CDT | FLOOD | 3 Ene Guaynabo, PR | FLOODING WAS REPORTED AT URB. VILLA NEVARES STREET 16 BEHIND COSVI. |
| Sep 23, 1:28 PM CDT | FLOOD | 3 Ese Guaynabo, PR | URB. SAN IGNACIO STREET SAN ALEJANDRO WAS REPORTED AS FLOODED. |
| Sep 23, 1:28 PM CDT | FLOOD | 5 E Bayamon, PR | PR-1 IN CUPEY UNDER BRIDGE OF 177 NEAR URB. SANTA MARIA, WAS REPORTED AS FLOODED. |
| Sep 23, 1:28 PM CDT | FLASH FLOOD | 3 E Guaynabo, PR | FLASH FLOODING WAS REPORTED AT UBR. VILLA NEVARES, STREET 5. HOUSE 1044 WAS FLOODED. |
| Sep 23, 1:28 PM CDT | FLASH FLOOD | 3 E Guaynabo, PR | HOUSE 1602 AT URB. EL CEREZAL, STREET LOIRA WAS REPORTED FLOODED. |
| Sep 23, 1:28 PM CDT | FLASH FLOOD | 3 Ese Guaynabo, PR | CAR STRANDED ON FLOODED ROAD SAN ROBERTO, URB. MONACILLOS. |
| Sep 23, 1:28 PM CDT | FLASH FLOOD | San Juan, PR | CAR STRANDED ON FLOODED ROAD SAN ROBERTO, URB. MONACILLOS. |
| Sep 23, 1:28 PM CDT | FLASH FLOOD | San Juan, PR | FLASH FLOODING WAS REPORTED AT UBR. VILLA NEVARES, STREET 5. HOUSE 1044 WAS FLOODED. |
| Sep 23, 1:28 PM CDT | FLASH FLOOD | San Juan, PR | HOUSE 1602 AT URB. EL CEREZAL, STREET LOIRA WAS REPORTED FLOODED. |
| Sep 23, 1:28 PM CDT | HEAVY RAIN 0 | San Juan, PR | FLOODING WAS REPORTED AT URB. VILLA NEVARES STREET 16 BEHIND COSVI. |
| Sep 23, 1:28 PM CDT | HEAVY RAIN 0 | San Juan, PR | URB. SAN IGNACIO STREET ALEJANDRO WAS REPORTED AS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
602
WGCA52 TJSJ 231759
FFWSJU
PRC061-127-231930-
/O.NEW.TJSJ.FF.W.0012.180923T1759Z-180923T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
159 PM AST SUN SEP 23 2018
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
San Juan Municipality in Puerto Rico...
Guaynabo Municipality in Puerto Rico...
* Until 330 PM AST
* At 158 PM AST, Doppler weather radar as well as emergency
management officials reported heavy rain across the warned area.
Flash flooding is already occurring.
* Some locations that will experience flooding include...
San Juan, Guaynabo, Carolina and Trujillo Alto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1845 6604 1842 6603 1841 6599 1838 6600
1837 6603 1830 6605 1830 6607 1828 6611
1828 6614 1838 6614 1838 6612 1843 6613
1844 6611 1843 6611 1844 6608 1847 6611
$$
RAM/OM/ERG1 follow-up statement
406
WGCA72 TJSJ 231924
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
324 PM AST SUN SEP 23 2018
PRC061-127-231931-
/O.EXP.TJSJ.FF.W.0012.000000T0000Z-180923T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan PR-Guaynabo PR-
324 PM AST SUN SEP 23 2018
...THE FLASH FLOOD WARNING FOR SAN JUAN AND GUAYNABO MUNICIPALITIES
WILL EXPIRE AT 330 PM AST...
The heavy rain has ended. Although the Flash Flood Warning will
expire, a Flood Advisory continue in effect for this municipalities
until 4 PM AST. Please continue to heed any remaining road closures.
LAT...LON 1845 6604 1842 6603 1841 6599 1838 6600
1837 6603 1830 6605 1830 6607 1828 6611
1828 6614 1838 6614 1838 6612 1843 6613
1844 6611 1843 6611 1844 6608 1847 6611
$$
CAM/OMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 11:01 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 23, 11:01 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1201 PM AST Sun Sep 23 2018
.UPDATE...No change to the inherited forecast grids and reasoning
at this time. Available moisture combined with local and diurnal
effects will support continued afternoon showers and isolated
thunderstorm development, mainly over parts of the interior and
northern half of Puerto rico and over portions of northwest sections
and just offshore of the U.S. Virgin Islands. Activity and cloudiness
should diminish and dissipate just after sunset. Easterly trades will
continue to bring periods of passing low level clouds and showers across
the coastal waters and some may reach parts of the islands during the
early morning hours.
&&
.AVIATION UPDATE...VFR conds durg entire prd at all terminals and
en routed btw islands. Few passing -SHRA/SHRA with SCT-BKN cld
lyr nr FL025...FL050. Wnds fm E-SE BLO FL100...then backing and
incr w/ht abv. Sfc wnds fm E 10-15 kt with ocnl hir gusts with
sea breeze variation bcmg mostly LGT/VRB aft 23/23z.
&&
.MARINE UPDATE...No change to previous marine discussion. Moderate
to locally fresh easterly wind flow continued across the local waters,
and will persist through the upcoming week. A northerly swell will
continue to spread across the local Atlantic waters today through Monday.
The next tropical wave, remnants of Tropical Depression Eleven is forecast
to approach the regional waters by late Monday through Tuesday. This
will therefore increase the potential for thunderstorm development
with areas of heavy rainfall across the coastal waters.
&&
.PREV DISCUSSION... /issued 432 AM AST Sun Sep 23 2018/
SYNOPSIS...
A TUTT low/trough as well as low level moisture will increase
showers and thunderstorms over Puerto Rico, and the U.S. Virgin
Islands though the end of next week. Moisture is forecast to move
from the Caribbean across the U.S. Virgin Islands and Puerto Rico
on Tuesday and remain through late Wednesday. Friday another
surge of moisture is forecast to move into the local area and
remain through the weekend. Showers and thunderstorms that
develop each day could cause urban and small stream flooding over
portions of Puerto Rico.
SHORT TERM...Today through Tuesday...
For today, diurnally induced afternoon showers and thunderstorms
are expected to develop over the interior and west/northwest
sections of Puerto Rico. Urban and small stream flooding is
possible with this activity. Also, the streamer from el Yunque
could develop and affect San Juan and vicinity during the early
afternoon hours. Across the USVI, showers are expected to develop
around noon, downwind from the islands and move mainly across the
western sections and surrounding waters. Upper level low over the
Leeward Islands will continue to approach the region and induce
passing showers across the regional waters. These showers will
move at times across the USVI and the eastern coastal areas of
Puerto Rico. Shower and thunderstorm activity is forecast to
advect from the east on Monday night into Tuesday, in association
with Tropical Depression Eleven, which is forecast to dissipate
today east of the Windward Islands and move over the local area as
an open trough. The upper level low is forecast to move over and
just west of the area on Tuesday, providing good divergence aloft
while interacting with the remnants of TD#11.
LONG TERM...Wednesday through Monday...
An unsettled pattern will persist most of the long-term period as
a result of TUTTS, and upper level troughs that are forecast to
remain over or near the area. Moisture from TD#11 which is
forecast to dissipate east of the area will bring a surge of
moisture over the region on Tuesday. The bulk of the moisture
will arrive on Wednesday, this moisture combined with the TUTT
low will increase instability over the entire area. Therefore, an
increase in showers and thunderstorms is forecast each day, with
the possibility of urban and small stream flooding. A pocket of
drier air is forecast to move in behind the moisture on Friday,
but early Saturday another round of moisture is forecast to lift
out of the Caribbean waters and move across the region, therefore
another round of showers and thunderstorms will develop over
Puerto Rico, and the U.S. Virgin Islands. Model guidance shows
moisture remaining across most of the Caribbean and local waters
through early next week.
AVIATION...Mainly VFR conditions are expected to prevail across all
terminals during the next 24 hours. However, SHRA/TSRA is expected
to develop over west/northwest PR btw 16z-22z. This can result in
tempo MVFR conds at TJMZ/TJBQ. VCTS/SHRA possible at TJSJ btw 16z-
20z. Also, trade wind showers will continue across the regional
waters, moving briefly across some of the terminals. Low level
winds E-ESE at 10-15 kt with higher gusts and sea breeze variations
after 14z.
MARINE...Seas will range from 3 to 6 feet with seas occasionally
reaching 8 feet across the local and outer waters. East winds
will prevail between 10 to 15 knots. A northerly swell is forecast
to increase the North Atlantic and Caribbean waters on Tuesday. A
high risk of rip currents exist for the northern beaches of
Puerto Rico today.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 90 80 89 80 / 30 20 30 60
STT 89 82 90 82 / 40 40 40 70
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through late tonight for North Central-
Northeast-Northwest-San Juan and Vicinity-Southeast-Western
Interior.
VI...None.
AM...None.
&&
SHORT TERM...RAM
LONG TERM....RAMHazardous weather outlook, Sep 23, 4:33 AM CDT, 8 hours 26 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 510 AM AST domingo 23 de septiembre de 2018 AMZ710>745-PRZ001>013-240915- San Juan y Vecindad-Noreste-Sureste- Este Interior- Norte Central-Interior Central-Ponce y Vecindad- Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra- Vieques-Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 510 AM AST domingo 23 de septiembre de 2018 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Esta noche .Tronadas...Existe la probabilidad de tronadas con lluvia fuerte y periodos breves de vientos en rafaga esta tarde a traves de partes del oeste de Puerto Rico. .Inundaciones...Lluvia fuerte pudiera resultar en inundaciones urbanas y de riachuelos. .Olas...Se espera oleaje picado de hasta 6 pies a traves de las aguas del Atlantico. .Corrientes marinas...Existe riesgo alto de corrientes marinas para las playas del norte de Puerto Rico. .Calor...Se esperan indices de calor de hasta 104 grados mayormente a traves de las areas costeras del norte y sur de Puerto Rico. .Dias dos a siete...lunes a sabado Se esperan tronadas el lunes en la tarde sobre el oeste de Puerto Rico. Esto pudiera resultar en lluvia fuerte e inundaciones urbanas y de riachuelos. Se espera que la actividad de aguaceros y tronadas aumente desde el este para tarde el lunes en la noche al martes en asociacion con los remanentes de la Depresion Tropical Once. Un riesgo de moderado a alto de corrientes marians prevalecera, particularmente a traves de las playas hacia el norte de las islas locales por los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-240915- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 510 AM AST domingo 23 de septiembre de 2018 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno..Esta noche .Olas...Se espera oleaje picado de hasta 6 pies a traves de las aguas del Atlantico. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte de San Thomas. .Dias dos a siete...lunes a sabado Se espera que la actividad de aguaceros y tronadas aumente desde el este para tarde el lunes en la noche al martes en asociacion con los remanentes de la Depresion Tropical Once. Se espera un riesgo moderado de corrientes marinas para mediados de semana para Santa Cruz. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:33 PM CDT | Rip Current Statement | JSJ | 9 days | |
| Sep 23, 11:58 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Sep 23, 12:29 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 23, 2:11 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 23, 3:15 PM CDT | Flash Flood Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.